| Catalog Number |
6902316 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6) the customer reported that daily quality control (qc) was acceptable and performed as expected on the analyzer and manual gel method on the day of use.The customer states the ifu was followed for handling and storage of reagents, and that visual inspection is performed by the staff before usage and was acceptable on the day of use.No additional details were provided.As part of the investigation, gtsc reviewed the column grade results from the vision analyzer for the antibody screen and confirmed the results reported by the customer with lot vss653.No reports were provided for the manual gel method testing.According to ortho lot-specific information for 0.8% surgiscreen lot vss653, cells 1 and 2 are positive for the fyb(fy2) antigen.Cell 1 is fy(a+,b+) and cell 2 is fy(a-,b+).Cell 3 is negative for the fyb(fy2) antigen, fy(a+,b-).It follows, therefore, that the negative reactions obtained with cell 1 in both methods is not consistent with the expected reactivity of an anti-fyb(fy2) antibody.The negative reaction with cell 2 is not consistent with the expected reactivity of an anti-fyb(fy2) antibody with the manual gel methodology, while the positive reaction with cell 2 on the automated method was as expected.The negative reactions obtained on both test methods with cell 3 is consistent with the expected reactivity of an anti-fyb(fy2) antibody.The customer reported a positive antibody screen with the automated method on the vision and a negative antibody screen with the manual gel method using the ortho workstation.The customer stated the sample is showing dosing on the automated testing method, but not on the manual testing method- resulting in a false negative reaction with vss653 cell 2.This is illustrated on the table below- due to the duffy antigen presentation, a negative result was obtained for cell 1 in both methods, and cell 2 obtained a positive reaction on the automated test method only (dosing).Cell automated gel (vision) result grading manual gel (worsktation) result grading 1 fy(a+,b+) 0 0 2 fy(a-,b+) 1+ 0 3 fy(a+,b-) 0 0 the antibody screen resulted as positive on the vision analyzer, therefore this event would not qualify as a phsc, as all screening cells must have a negative reaction to be considered a phsc.As part of the investigation, a review of the manufacturing batch record was requested for 0.8% surgiscreen lot vss653.There was no non-conformance associated with this lot.In-process bulk testing result was reviewed for anti-fyb(fy2).This lot met all acceptance criteria.Retain sample of 0.8% surgiscreen lot vss653 cells 1 and 2 was tested in mts anti-igg gel card manually with known plasma for anti-d(rh1), anti-k(kel1), and anti-fya(fy1).Expected positive and negative results were obtained.The antigen status for fyb(fy2) was confirmed for cells 1 and 2.Results met specifications.Lot vss653 cells 1 and 2 continue to perform as intended and meet release specifications.A complaint review was performed through (b)(6) 2025 for 0.8% surgiscreen lot vss653.No additional complaints were identified for this lot.An additional complaint review was performed for mts anti-igg gel card lot 021125001-04 expiry: 06dec2025, and mother bulk lot 021125001, and no complaints related to the failure mode under investigation were identified through (b)(6) 2025.No trends were discovered for the reagents used by the customer.In addition, a donor history review and complaint review of the red blood cell reagents associated with the donor used to manufacture fyb(fy2) antigen-positive cells 1 and 2 of 0.8% surgiscreen lot vss653 was performed.No trend or systematic failure associated with the donors was identified.No further investigation was conducted into this incident.The most probable assignable cause of the discrepant negative antibody screening results is sample related, the patient's anti-fyb(fy2) antibody being weak and at or around the detection limit of the reagents and technique used and/or associated to the variability of the fyb(fy2) antigen present on the reagent red blood cells.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzers to perform as intended.No biased result was reported to the physician.The patient was not harmed as a result of this event.In mitigation of the discordant negative antibody screen result, the 0.8% surgiscreen instructions for use state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No further complaint of this type has been received from the customer site since the time of the reported event.
Event or Problem Description
(b)(4) / (b)(6) on (b)(6) 2025, a customer contacted the global technical support center (gtsc) after obtaining what was described as a discrepant false negative antibody screen result for one patient sample used for competency testing in manual gel method using 0.8% surgiscreen lot vss653, expiry 08jul2025, in conjunction with mts anti-igg card lot 021125001-04, expiry 06dec2025.Complainant: (b)(6), date of event: 13jun2025, date reported: 13jun2025 reagents: 0.8% surgiscreen lot vss653 expiry: 08jul2025, manufactured: 06may2025 mts anti-igg gel card lot 021125001-04 expiry: 06dec2025, manufactured: 06mar2025 instrument: ortho workstation id-mts, 51002606 ortho vision id-mts analyzer, 50004450 patient information: sample id (encrypted): (b)(6).Known history of anti-fyb(fy2).No further information was provided.The customer reported on (b)(6) 2025 they selected a sample from a patient with a history of antifyb(fy2) to be used for bi-annual side-by-side method comparison proficiency testing on the ortho vision id-mts analyzer vs.Ortho workstation.The patient sample was then tested for antibody screen on the ortho vision id-mts analyzer (b)(4), using 0.8% surgiscreen lot vss653 and mts anti-igg gel card lot 021125001-04, resulting in a positive antibody screen.On the same day, the same patient sample was tested in manual gel method in conjunction with their ortho workstation id-mts (51002606), utilizing the same reagent lot vss653 and same gel card lot 021125001-04, resulting in a false negative antibody screen.On the same day, the customer repeated the antibody screen two additional times in manual gel methodology, using the same reagents with the same patient sample, first with a 15-minute incubation time, then again with 30-minute incubation time, and the false negative result persisted.The customer stated dosage for screening cell 2 was observed on the id-mts ortho vision analyzer testing, but not in the manual gel method.No additional details were provided.The customer states no biased results were reported to the physician, as the sample was being used for side-by-side method comparison proficiency.The patient was not harmed as a result of this event.